Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 106, NWS Melbourne, FL

September 29, 2011Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Sep 29, 2011, 4:39 PM EDT for Brevard County, Volusia County, Florida. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2011, 4:39 PM EDT (20:39 UTC)
Expired
Sep 29, 2011, 5:45 PM EDT
In force
66 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 5:00 PM EDTHAIL 1Mims, FLWFTV CH9 RELAYED REPORT FROM VIEWER OF QUARTER SIZE HAIL FOR 15 MINUTES. CORRECTED FOR EVENT TIME.
Sep 29, 5:14 PM EDTHAIL 1Mims, FLWFTV CH9 RELAYED REPORT FROM VIEWER OF QUARTER SIZE HAIL FOR 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WUUS52 KMLB 292039
SVRMLB
FLC009-127-292145-
/O.NEW.KMLB.SV.W.0106.110929T2039Z-110929T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT THU SEP 29 2011

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BREVARD COUNTY IN FLORIDA
  SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA

* UNTIL 545 PM EDT.

* AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SCOTTSMOOR...AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  HAULOVER CANAL...MIMS...TITUSVILLE...MERRITT ISLAND WILDLIFE REFUGE
  AND TITUSVILLE AIRPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2859 8072 2861 8080 2853 8077 2845 8085
      2855 8094 2859 8094 2863 8100 2873 8105
      2881 8092 2878 8083 2866 8082 2866 8079
      2869 8079 2872 8075 2878 8082 2875 8074
      2868 8066 2874 8070 2868 8064
TIME...MOT...LOC 2039Z 327DEG 14KT 2871 8090

$$


WEITLICH
3 follow-up statements
782 
WWUS52 KMLB 292054
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
454 PM EDT THU SEP 29 2011

FLC009-127-292145-
/O.CON.KMLB.SV.W.0106.000000T0000Z-110929T2145Z/
VOLUSIA-BREVARD-
454 PM EDT THU SEP 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR TURNBULL...OR NEAR MIMS...MOVING SOUTHEAST AT 10 MPH. 
REPORTS OF DIME SIZED HAIL IN MIMS HAS BEEN RECEIVED FROM THE MEDIA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAGRANGE...TITUSVILLE...MERRITT ISLAND WILDLIFE REFUGE AND TITUSVILLE
AIRPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED WEAK ROTATION
WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2859 8072 2861 8080 2853 8077 2845 8085
      2855 8094 2859 8094 2863 8100 2873 8105
      2881 8092 2878 8083 2866 8082 2866 8079
      2869 8079 2872 8075 2878 8082 2875 8074
      2868 8066 2874 8070 2868 8064
TIME...MOT...LOC 2053Z 327DEG 14KT 2866 8087

$$


WEITLICH
980 
WWUS52 KMLB 292125
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
525 PM EDT THU SEP 29 2011

FLC127-292132-
/O.CAN.KMLB.SV.W.0106.000000T0000Z-110929T2145Z/
VOLUSIA-
525 PM EDT THU SEP 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VOLUSIA COUNTY IS
CANCELLED...

LAT...LON 2859 8072 2861 8080 2852 8077 2845 8085
      2861 8097 2872 8096 2876 8090 2877 8084
      2867 8082 2866 8079 2869 8079 2872 8075
      2878 8081 2876 8076 2868 8068 2868 8067
      2873 8069 2868 8064
TIME...MOT...LOC 2122Z 153DEG 5KT 2860 8087

$$

FLC009-292145-
/O.CON.KMLB.SV.W.0106.000000T0000Z-110929T2145Z/
BREVARD-
525 PM EDT THU SEP 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BREVARD COUNTY...

AT 517 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
QUARTER SIZE HAIL IN MIMS. THIS STORM WILL CONTINUE TO BE CAPABLE OF 
PRODUCING QUARTER SIZED HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THIS STORM WAS LOCATED NEAR TITUSVILLE AND IS NEARLY 
STATIONARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED WEAK ROTATION
WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2859 8072 2861 8080 2852 8077 2845 8085
      2861 8097 2872 8096 2876 8090 2877 8084
      2867 8082 2866 8079 2869 8079 2872 8075
      2878 8081 2876 8076 2868 8068 2868 8067
      2873 8069 2868 8064
TIME...MOT...LOC 2122Z 153DEG 5KT 2860 8087

$$


WEITLICH
303 
WWUS52 KMLB 292141
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
541 PM EDT THU SEP 29 2011

FLC009-292150-
/O.EXP.KMLB.SV.W.0106.000000T0000Z-110929T2145Z/
BREVARD-
541 PM EDT THU SEP 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD COUNTY
WILL EXPIRE AT 545 PM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING HAS WEAKENED THUS THE 
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2859 8072 2861 8080 2852 8077 2845 8085
      2861 8097 2872 8096 2876 8090 2877 8084
      2867 8082 2866 8079 2869 8079 2872 8075
      2878 8081 2876 8076 2868 8068 2868 8067
      2873 8069 2868 8064
TIME...MOT...LOC 2140Z 304DEG 13KT 2852 8080

$$


WEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 2:16 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 29, 2:16 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
216 PM EDT THU SEP 29 2011

.DISCUSSION...
CURRENT-TONIGHT...DEEP UPPER LOW STILL SPINNING OVER THE MIDWEST
AND GREAT LAKES AREA. BROAD 500MB TROUGH EXTENDS FROM THE LOW ACROSS
THE EASTERN THIRD OF THE COUNTY DOWN INTO THE NORTHERN GULF OF
MEXICO. WATER VAPOR SATELLITE IMAGERY SHOWS UPPER LEVEL DISTURBANCES
MOVING WEST TO EAST IN THE ZONAL UPPER FLOW ENHANCING MID AND UPPER
LEVEL CLOUDINESS OVER THE GULF AND THE SOUTHERN HALF OF THE FLORIDA
PENINSULA. VISIBLE SATELLITE IMAGERY AND SURFACE DEW POINT OBS SHOW
A DEFINITE DRIER AIR DEMARCATION FROM DAYTONA BEACH TO ORLANDO AND
NORTH WITH DEW POINTS IN THE MID AND UPPER 60S TO THE NORTH AND
PARTLY AND DEW POINTS IN THE LOWER 70S TO THE SOUTH. OBS ALSO
SHOWING NORTHWEST WINDS THAT WERE HELPING TO PUSH THE SLIGHTLY DRIER
AIR MASS SOUTH DOWN THE INTERIOR. AFTERNOON SEA BREEZES AT THE COAST
WILL HOLD BACK ANY NOTICEABLE DRYING FOR THE COASTAL AREAS. ALTHOUGH
MOISTURE LEVELS ARE MODEST AT THE BEST CAN NOT RULE OUT SEA BREEZE
STORMS MID TO LATE AFTERNOON AND INTO THE EVENING OVER THE INTERIOR
MAINLY SOUTH WERE DEW POINTS ARE STILL IN THE LOWER 70S AND
BOUNDARIES INTERACT WITH EACH OTHER. RUC DEPICTING THAT UPPER LEVEL
DISTURBANCES MOVING WEST TO EAST OVERHEAD WILL ENHANCE LIFT AND
INCREASE THE POTENTIAL FOR STORMS. FORECAST SOUNDINGS SHOWING A
DRIER AIR MASS IN THE MID LEVELS. THE DRIER AIR COULD HELP STEEPEN
MID LEVEL LAPSE RATES ENOUGH TO PRODUCE STRONG OUTFLOW WINDS FROM
THE STRONGER STORMS THAT DEVELOP FROM BOUNDARIES INTERACTING WITH
EACH OTHER. WILL KEEP MENTION OF STORMS THROUGH LATE EVENING THEN
CLEARING AFTER MIDNIGHT WITH THE LOWER LAYERS AGAIN DECOUPLING TO
PRODUCE LIGHT TO CALM WINDS WITH PATCHES OF FOG IN THE MORE
SHELTERED AND LOW LYING AREAS.

OVERNIGHT LOWS EXPECTED TO BE IN THE LOWER 70S.

FRI-FRI NIGHT...UPPER LEVEL TROUGH OVER THE GREAT LAKES...OHIO
VALLEY AND SOUTHEAST SWINGS EASTWARD TO ALONG THE EAST COAST BY SAT
MORNING. THE BROAD TROUGHING AT THE BASE OF THE TROUGH OVER THE
SOUTHEAST DIGS SOUTHWARD INTO FLORIDA AS A VORTICITY MAX OVER THE
GULF MOVES EASTWARD. UNFORTUNATELY NO COOL DOWN EXPECTED AS THE MAIN
PUSH OF COOLER AND DRIER AIR IS STILL OVER SOUTHERN AL...GA INTO THE
PANHANDLE AND NORTH FLORIDA. HIGHS IN THE UPPER 80S AND LOWER 90S
FOR ANOTHER DAY.

SAT-SAT NIGHT...GFS AND ECMWF DEPICTING A STRONGER MID LEVEL PUSH AS
THE UPPER TROUGH AXIS FINALLY CLEARS FLORIDA AND GOES INTO THE
ATLANTIC. INITIAL SURGE OF STRONGER WINDS OF 15 TO 20 MPH SAT BEHIND
THE FRONT THEN DIMINISHING AT NIGHT. HIGHS IN THE LOWER 80S AND
UPPER 70S. COOLER TEMPERATURES ON TAP SUN MORNING WITH LOWS FORECAST
TO BE IN THE MID AND UPPER 50S NORTH OF INTERSTATE 4... TO AROUND 60
SPACE COAST AND SOUTHERN INTERIOR AREAS TO THE LOWER AND MIDDLE 60S
VERO BEACH SOUTH.

PREVIOUS EXTENDED...
SUN-WED...MUCH COOLER AND DRIER AIR REMAINS FORECAST FOR EAST
CENTRAL FLORIDA. THE UPPER LEVEL LOW ACROSS THE NORTHEAST CONUS WILL
FINALLY BEGIN TO PUSH OFF THE EAST COAST WITH DEEP LEVEL RIDGING
BUILDING ACROSS THE CENTRAL AND SOUTHEASTERN CONUS THROUGH THIS
PERIOD. PRECIPITATION CHANCES WILL REMAIN REMOTE...LESS THAN 20
PERCENT. FOR WINDS NEAR THE SURFACE EXPECT NORTHERLY FLOW ON SAT
VEERING AROUND TO NORTHEAST DURING THE DAY ON SUN WITH THE ONSHORE
FLOW LASTING THROUGH THE MIDDLE OF NEXT WEEK.

MEDIUM RANGE MODELS HINT AT HIGH TEMPERATURES IN THE LOW TO MID 80S
DURING THIS TIME. A FEW UPPER 70S FOR HIGHS WILL BE POSSIBLE ON SUN
ACROSS NORTH BREVARD/VOLUSIA COUNTIES NEAR THE COAST. LOW
TEMPERATURES WILL BE MAINLY IN THE 60S...THOUGH SAT OVERNIGHT WE
COULD SEE MINS FALL TO THE 50S IN A FEW PLACES NORTH AND WEST OF THE
I-4 CORRIDOR.

&&

.AVIATION...
ISOLATED MVFR THROUGH 01Z ASSOCIATED WITH DIURNAL CONVECTIVE
ACTIVITY MAINLY OVER THE INTERIOR. VFR AFTER 04Z.

&&

.MARINE...
TONIGHT...NOAA AND NEARSHORE SCRIPPS BUOYS RECORDING SOUTHWEST
WINDS 5 TO 10 KNOTS AND 2 TO 3 FOOT SEAS WITH A 9 SECOND PERIOD.
SWELL SLOWLY DIMINISHING OVERNIGHT. LIGHT SOUTHWEST...SURFACE RIDGE
LYING OVER THE COASTAL WATERS WILL RESULT IN LIGHT SOUTH TO
SOUTHWEST WINDS AFTER THE SEA BREEZE DISSIPATES AND THE SYNOPTIC
SCALE FLOW TAKES OVER AGAIN.

FRI...WINDS START OUT OFFSHORE AND LIGHT FRI MORNING THEN SHIFT
ONSHORE ALONG THE COAST DURING THE AFTERNOON WITH THE DAILY SEA
BREEZE REGIME. A NW/NNW WIND SURGE LATE FRI OVERNIGHT WILL INCREASE
SPEEDS 15 TO 20 KTS OFFSHORE (NORTH). CAUTIONARY STATEMENTS MAY BE
NECESSARY HERE. SEAS 3 FEET OR LESS DURING THE DAY FRI INCREASING 3
TO 4 FT LATE OVERNIGHT AWAY FROM THE COAST.

PREVIOUS MARINE DISCUSSION...
SAT-MON...MODELS HINTING AT RANDOM PERIODS OF 15-20 KT WINDS BEHIND
THE FRONTAL BOUNDARY THIS WEEKEND. AT LEAST CAUTIONARY STATEMENTS
MAY BE NECESSARY AS COOLER AIR ADVECTION WORKS SOUTHWARD ACROSS THE
COASTAL WATERS. WIND DIRECTION BEGINS TO VEER TO NORTH ON SAT
BECOMING NORTHEAST SAT NIGHT THROUGH MON. SEAS WILL RISE STEADILY
THIS WEEKEND BECOMING...POSSIBLY 5 TO 7 FT OFFSHORE AND 3 TO 5 FT
NEAR SHORE SAT NIGHT AND SUN GRADUALLY RELAXING DURING THE DAY ON
MON.

&&

.FIRE WEATHER...EXTENDED...A SLIGHTLY STRONGER WEATHER SYSTEM
REMAINS POISED TO MOVE THROUGH THE AREA FRI NIGHT. IT WILL BE
ACCOMPANIED BY MUCH DRIER AND COOLER AIR. MOISTURE WILL BE RATHER
SCARCE AHEAD OF IT AND WE ARE ONLY EXPECTING ISOLATED LIGHTNING
STORMS THU-FRI. RELATIVE HUMIDITY LEVELS ACROSS THE INTERIOR SAT
EXPECTED TO DROP BELOW 35 PERCENT FOR A COUPLE OF HOURS OVER FAR
NORTHWEST SECTIONS OF LAKE COUNTY. HOWEVER 20 FOOT WINDS ARE
FORECAST TO BE LESS THAN 15 MPH AND ERC VALUES ARE STILL VERY LOW.
MOISTURE RECOVERS TO PUT MIN RH/S BACK OVER 40 PERCENT ON SUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  91  65  78 /  20  20  10  10
MCO  71  91  67  80 /  20  20  10  10
MLB  73  90  70  81 /  20  20  10  10
VRB  72  89  70  82 /  20  20  10  10
LEE  71  90  64  80 /  20  20  10  10
SFB  73  91  67  79 /  20  20  10  10
ORL  74  91  68  79 /  20  20  10  10
FPR  71  89  71  82 /  20  20  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECASTS...WIMMER
IMPACT WX...KELLY
Hazardous weather outlook, Sep 29, 11:34 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1134 AM EDT THU SEP 29 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1134 AM EDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK BOUNDARY IS PUSHING THROUGH CENTRAL FLORIDA THIS AFTERNOON.
THE BEST CHANCE FOR ISOLATED LIGHTNING STORMS WILL OCCUR SOUTH
AND EAST OF ORLANDO AS THE EAST COAST SEA BREEZE PUSHES INLAND
THEN COLLIDES WITH THE WEST COAST SEA BREEZE LATE IN THE DAY.
ALTHOUGH COVERAGE WILL BE LOW...ANY STORMS THAT DO DEVELOP ACROSS
EAST CENTRAL FLORIDA WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING STRIKES...STRONG GUSTY WINDS UP TO 50 MPH AND HEAVY
DOWNPOURS.  STORM MOTION WILL BE SLOW AND ERRATIC AT 5 TO 10 MPH.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL PRODUCE AN ELEVATED RIP CURRENT THREAT AT
EAST COAST BEACHES TODAY.  CHECK WITH LOCAL BEACH PATROLS BEFORE
ENTERING THE SURF.  ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND
NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED LIGHTNING STORMS LATE THIS AFTERNOON AND EARLY EVENING
WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 TO 45 KNOTS.
SUCH WINDS ARE HAZARDOUS TO SMALL CRAFT EITHER ON THE INTRACOASTAL
WATERS OR ON INLAND LAKES.  STORM MOTION WILL BE SLOW AND ERRATIC
AT 10 MPH OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AN EARLY SEASON COLD FRONT WILL BRING INCREASING WINDS AND SEAS
OVER THE OPEN ATLANTIC WATERS BEGINNING ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST/KELLY

In the hours before

Special weather statement, Sep 29, 4:16 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EDT THU SEP 29 2011

FLZ141-147-292100-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
416 PM EDT THU SEP 29 2011

...FUNNEL CLOUDS POSSIBLE OVER NORTHWESTERN BREVARD COUNTY...
SOUTHEASTERN VOLUSIA COUNTY...

AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
MAYTOWN...MOVING EAST AT 8 MPH.

LOCAL ATMOSPHERIC CONDITIONS ARE BECOMING MORE FAVORABLE FOR THE
POSSIBILITY OF LANDSPOUT FORMATION. A LANDSPOUT IS A TORNADO OF VERY
SHORT DURATION AND WINDS GENERALLY LESS THAN 60 MPH WHICH CAN CAUSE
MINOR DAMAGE AND INJURIES IN ITS DIRECT PATH. IF THIS TREND
CONTINUES...A TORNADO WARNING MAY BE ISSUED SHORTLY. STAY TUNED TO
NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND
POSSIBLE WARNINGS.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 4:35 PM EDTSpecial Marine WarningMLB55 min
Sep 29, 6:30 PM EDTSpecial Weather StatementMLBOsceola60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.